MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM090
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-01811; 3005168196-2018-01812.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using penumbra coils 400 and a px slim delivery microcatheter (px slim).During the procedure, while attempting to advance a smart coil through a px slim, the physician experienced resistance just before the smart coil came out the tip of the px slim; therefore, it was removed.It was reported that the same issue occurred with another pc400; therefore, the px slim and pc400 were removed.The procedure was completed using a new px slim, other coils and four new pc400s.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This report is associated with mfr report numbers: 3005168196-2018-01811, 3005168196-2018-01812.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using penumbra coils 400 and a px slim delivery microcatheter (px slim).During the procedure, while attempting to advance a smart coil through a px slim, the physician experienced resistance just before the smart coil came out the tip of the px slim; therefore, it was removed.It was reported that the same issue occurred with another pc400; therefore, the px slim and pc400 were removed.The procedure was completed using a non-penumbra microcatheter and four new pc400s.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7877648
Report Number3005168196-2018-01813
Device Sequence Number11317038
Product Code DQY
UDI-Device Identifier00814548012520
UDI-Public00814548012520
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2018
Device Catalogue NumberPXSLIM090
Device Lot NumberF66313
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005